MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TB FLUORESCENT STAIN KIT T; STAINS, MICROBIOLOGIC

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TB FLUORESCENT STAIN KIT T; STAINS, MICROBIOLOGIC
Catalog Number 212521
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes Discomfort (2330); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).Initial reporter last name: (b)(6).H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd bbl tb fluorescent stain kit t there was presence of precipitate.No patient impact was reported.The following information was provided by the initial reporter: during the last 2 supervisions by the south-east metropolitan service (years 2022 and 2023), in conjunction with the peec reports, observations have been made regarding the presence of precipitates in our bacilloscopies.The occurrence of said interferent varies from rare to regular.
 
Event or Problem Description
It was reported that bd bbl¿ tb fluorescent stain kit t there was presence of precipitate.This event occurred twenty-two (22) times.No patient impact was reported.The following information was provided by the initial reporter: during the last 2 supervisions by the south-east metropolitan service (years 2022 and 2023), in conjunction with the peec reports, observations have been made regarding the presence of precipitates in our bacilloscopies.The occurrence of said interferent varies from rare to regular.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information: b.5.Describe event or problem: it was reported that bd bbl¿ tb fluorescent stain kit t there was presence of precipitate.This event occurred twenty-two (22) times.No patient impact was reported.The following information was provided by the initial reporter: during the last 2 supervisions by the south-east metropolitan service (years 2022 and 2023), in conjunction with the peec reports, observations have been made regarding the presence of precipitates in our bacilloscopies.The occurrence of said interferent varies from rare to regular.D.4.Medical device lot #: 3010815.D.4.Medical device expiration date: 31-dec-2023.H.4.Device manufacture date: 10-jan-2023.H.6.Investigation summary: the following summary is in response to complaint (b)(4) submitted against material 212521, lot 3010815.Components are mixed and dispensed into the appropriate containers.After qc testing product is released and transported to the distribution center.The complaint investigation included a review of the batch history record for tb fluorescent stain kit t.The batch history record reviews indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for the defect in question.No returns or photos were received.A retention sample from the complaint batch number 3010815 was evaluated along with a control batch.Staining was completed per instructions in the product insert.Slides of positive (m.Tuberculosis atcc 25177) and negative (b.Subtilis atcc 6533) controls were evaluated and gave satisfactory staining results with the retention and control batches.The retention was comparable to the control.This complaint is not confirmed.
 
Additional Manufacturer Narrative
The following fields have been updated: b5.It was reported that an unknown number of bd bbl¿ tb fluorescent stain kit t were contaminated.There was no report of patient impact.This supplemental mdr is being submitted as part of a retrospective review of records dating (b)(6) 2023¿2025, under capa 11910483.
 
Event or Problem Description
It was reported that an unknown number of bd bbl¿ tb fluorescent stain kit t were contaminated.There was no report of patient impact.

Brand Name
BD BBL¿ TB FLUORESCENT STAIN KIT T
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17561206
Report Number1119779-2023-00900
Device Sequence Number15124452
Product Code JTS
UDI-Device Identifier00382902125211
UDI-Public00382902125211
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Catalogue Number212521
Device Lot Number3010815
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer12/21/2023
08/20/2025
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date01/17/2024
08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown